MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SEROSAFUSE®; ENDOSCOPIC SUTURE/PLICATION SYSTEM

MERIT MEDICAL SYSTEMS INC. SEROSAFUSE®; ENDOSCOPIC SUTURE/PLICATION SYSTEM
Catalog Number R2275
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
Customer alleged a transoral incisionless fundoplication (ctif) and hiatal hernia repair was completed on (b)(6) 2025 without incident and the patient went home the next morning.The patient re-entered the hospital in the icu on (b)(6) 2026 as she was becoming septic.On (b)(6) 2026 the patient had epigastric pain and an elevated white cell count.On the evening of (b)(6) 2026, a cta of the patients' chest confirmed bilateral plural effusions, identifying a "leak/perforation".A right chest tube was then placed and an esophagogastroduodenoscopy (egd) was performed confirming a proximal perforation to the gastroesophageal junction.A covered stent was placed to seal the injury and stabilize the patient.The perforation itself was in the area of the serosafuse fasteners, placed by the esophyx device.

Brand Name
SEROSAFUSE®
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key24066480
Report Number1721504-2026-00818
Device Sequence Number13099097
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public00810275014011
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberR2275
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown